Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Detected with Cholestatic Hepatitis A. Took Wysolone to reduce bilirubin levels. High SGPT levels. Should I be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
Hello Doc,
I was detected with Cholestatic Hepataitis A and was taking rest for almost 1 month. As my Total bilrubin was 9.4 two weeks before, my Doc gave me 20mg of Wyslone to reduce the bilrubin count. The next week my Total Bilrubin came down to 3.9 and my SGPT was 65.7. So he suggested to stop taking the Wyslone (Steroid) and he reduced the dosage step by step to 10, 5 & finally 2.5mg. So while testing my blood today the Bilrubin only reduced to 2.9 but my SGPT went to 128.4 which is almost the double of what I had last week. My Doc told there is nothing much to worry about the SGPT levels and gave me Vitamin tablets (B & C). So I was little concerned about this. Is there anything to worry or is there something to be done to reduce my SGPT levels..
Posted Fri, 13 Jul 2012 in Liver and Gall Bladder
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello and thanks for the query.
There is nothing to worry.
Wysolone is used for the treatment of cholestatic hepatitis In some patients but it may sometimes result in elevation of liver enzymes like SGPT.
Since your bilirubin levels have been brought down and Wysolone has been stopped,you will find levels of SGPT coming down soon.
Take plenty of water and vitamins as advised by your doctor.
Take rest.
You shall be alright soon.
I hope to have answered your query however you may revert to me for any further query.
Best of luck.
Above answer was peer-reviewed by
Follow-up: Detected with Cholestatic Hepatitis A. Took Wysolone to reduce bilirubin levels. High SGPT levels. Should I be concerned? 10 hours later
Hello Doc,
Is there any special type of food or any other medicines which I should take so that I can reduce the SGPT levels. Also how long will it take for me to go back to my old condition where I could eat whatever I wished. Now I am not allowed to even sweat a little bit and is not doing any job which involves more physical strain. Should I take care more on that or can I do some simple jobs and a little bit of driving (Car not Bike).
Answered by Dr. Pavan Kumar Gupta 21 minutes later
High SGPT means some liver inflammation and there is no specific medicine for this.
You only have to take light food and abstain from alcohol.
Take plenty of water.
You can do light works and may even drive a car bur avoid any hard physical work.
You should be completely alright in next 3 to 4 weeks at the maximum.
Best of luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor